Alert archive / Texas / River Flood Advisories in 2021
River Flood Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this river flood advisory at Jun 28, 2021, 12:13 PM CDT for Garza County, Texas. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 12:13 PM CDT (17:13 UTC)
- Expired
- Jun 29, 2021, 1:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Garza County, TX
The radar
The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brazos River at Justiceburg (JTBT2). The gauge peaked at 11.47 ft at Jun 28, 2021, 1:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08079600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
628
WGUS84 KLUB 281713
FLSLUB
Flood Advisory
National Weather Service Lubbock TX
1213 PM CDT Mon Jun 28 2021
...The National Weather Service in Lubbock has issued a Flood
Advisory for the following rivers in Texas...
Double Mountain Fork Brazos at Justiceburg affecting Garza County.
.Heavy rain overnight in southern Garza County has caused a sharp
rise in the river at Justiceburg and Lake Alan Henry. The river is
expected to crest this afternoon below flood stage. Lake Alan Henry
already has water pouring through the spillway, and the lake will
continue to rise.
For the Double Mountain Fork Brazos...including Justiceburg,
Aspermont 10S, Lubbock 4ESE...elevated river levels are forecast.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 1215 AM CDT.
&&
TXC169-290515-
/O.NEW.KLUB.FL.Y.0001.210628T1713Z-210629T1800Z/
/JTBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1213 PM CDT Mon Jun 28 2021
The National Weather Service in Lubbock has issued a
* Flood Advisory for
the Double Mountain Fork Brazos at Justiceburg.
* From this afternoon to early tomorrow afternoon.
* At 11:00 AM CDT Monday the stage was 11.1 feet.
* Action stage is 10.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river is expected to rise to a crest of 15.1 feet
this afternoon.
* Impact...At 15.0 feet, The pool elevation of Lake Alan Henry will
increase significantly.
&&
LAT...LON 3307 10148 3305 10133 3307 10117 3300 10113
3297 10134 3303 10152
$$
Lipe2 follow-up statements
062
WGUS84 KLUB 281848
FLSLUB
Flood Advisory
National Weather Service Lubbock TX
148 PM CDT Mon Jun 28 2021
...The Flood Advisory continues for the following rivers in Texas...
Double Mountain Fork Brazos at Justiceburg affecting Garza County.
For the Double Mountain Fork Brazos...including Justiceburg,
Aspermont 10S, Lubbock 4ESE...elevated river levels are forecast.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 200 AM CDT.
&&
TXC169-290700-
/O.CON.KLUB.FL.Y.0001.000000T0000Z-210629T1800Z/
/JTBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
148 PM CDT Mon Jun 28 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Double Mountain Fork Brazos at Justiceburg.
* Until early tomorrow afternoon.
* At 2:00 PM CDT Monday the stage was 11.5 feet.
* Action stage is 10.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river was cresting near 11.5 at 1:30 PM and will
continue to fall this afternoon.
* Impact...At 15.0 feet, The pool elevation of Lake Alan Henry will
increase significantly.
&&
LAT...LON 3307 10148 3305 10133 3307 10117 3300 10113
3297 10134 3303 10152
$$
Lipe229
WGUS84 KLUB 282145
FLSLUB
Flood Advisory
National Weather Service Lubbock TX
445 PM CDT Mon Jun 28 2021
...The Flood Advisory continues for the following rivers in Texas...
Double Mountain Fork Brazos at Justiceburg affecting Garza County.
.Heavy rain overnight in southern Garza County has caused a rise in
the river at Justiceburg and Lake Alan Henry. The river crested
earlier this afternoon near 11.5 feet, and is forecast to drop below
action stage of 10 feet by ear;y this evening. Lake Alan Henry
already has water pouring through the spillway, and the lake will
continue to rise.
For the Double Mountain Fork Brazos...including Justiceburg,
Aspermont 10S, Lubbock 4ESE...elevated river levels are forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 700 PM CDT.
&&
TXC169-290000-
/O.EXT.KLUB.FL.Y.0001.000000T0000Z-210629T0000Z/
/JTBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
445 PM CDT Mon Jun 28 2021
...The Flood Advisory is now in effect until this evening...
The Flood Advisory continues for
the Double Mountain Fork Brazos at Justiceburg.
* Until this evening.
* At 4:00 PM CDT Monday the stage was 10.2 feet.
* Action stage is 10.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will fall below action stage this evening.
* Impact...At 10.0 feet, The river is out of it's normal low banks.
&&
LAT...LON 3307 10148 3305 10133 3307 10117 3300 10113
3297 10134 3303 10152
$$
55What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this river flood advisory went out at Jun 28, 10:04 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 28, 10:04 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1004 AM CDT Mon Jun 28 2021 .UPDATE... Based on current trends and expected evolution of shower activity, have issued a Flash Flood Watch for the Rolling Plains through this evening. Current shower activity appears to be propagating north-northeastward along a weak instability gradient, enhanced by the presence of a weak upper level cyclonic impulse currently over southern New Mexico. Overall bulk shear remains weak, but the weak veering wind profiles combined with an expected increase in instability due to modest surface heating across the Rolling Plains suggest that the development of additional convective cores within shower activity is plausible. While overall coverage of heavy rain is uncertain, rainfall rates within the heaviest activity this morning have been up to 2 inches per hour. With higher rainfall totals east of I-27 throughout the past few days, the flash flood threat is amplified this afternoon across the Rolling Plains. Elsewhere, areas of showers and a few pop-up thunderstorms remain possible across the entire CWA. /DWK && .PREV DISCUSSION... /issued 620 AM CDT Mon Jun 28 2021/ AVIATION... Light rain shower activity and possibly a rumble of thunder will continue for much of today at all TAF sites. Patchy low CIGS this morning are expected to mostly be MVFR to VFR but may drop into IFR category within heavier rain showers. Rain showers may then continue through the overnight hours with greater chances of widespread low CIGS moving in to all TAF sites. PREV DISCUSSION... /issued 247 AM CDT Mon Jun 28 2021/ SHORT TERM... Scattered showers and isolated thunderstorms will continue today within a very moist and cool environment. An upper level jet on the downwind side of an upper trough axis will continue to provide a broad area of upper level divergence overhead. However, we will begin to undergo rising heights overhead as an upper ridge over the eastern CONUS expands from east to west. Rain shower and isolated thunderstorm activity today and tonight will primarily be driven by isentropic upglide/warm air advection processes. So, updrafts are generally expected to be fairly weak. This is further supported by the thermodynamic profiles which remain similar to Sunday. The entire atmospheric column will be nearly saturated leading to moist adiabatic lapse rates. As a result, weak instability values will exist in this environment. Precipitable water values will persist around 125-150 percent of normal for this time of year. Because of these expected conditions, chances of severe storms will be zero to nearly zero. There will be a higher chance of heavy rainfall. But any convective development will likely be disorganized and heavy rainfall will not be destined for a long period of time in any one spot. Rainfall this morning under the heaviest cores have been on the order of only about 1-1.5 inches per hour at the highest. This rainfall/isolated thunder activity will continue through the overnight hours as moist isentropic upglide persists. LONG TERM... The upper-level trough that has brought upper-level support for precipitation over the region will begin to lift north on Tuesday. As the trough lifts, an upper high to our east will expand west over the region. This will effectively shut off much of the upper-level support that the area has had the last few days. At the surface, winds will become easterly on Tuesday as a surface high moves to our north. Winds will become southerly on Wednesday as a surface high strengthens over the southeastern CONUS. This will help lock in and reinforce moisture in the region. Precipitable water values are expected to remain ~150% of normal through the week as well. There is some chance that ridging will hamper daytime convection over the area. However, nighttime convection will still be possible and could aid in daytime convection if boundaries remain over or near the region. An upper-low will move over the Great Lakes region late this week, potentially driving a front through the region. This front will provide our next shot of widespread convection. As the trough deepens to our northeast, flow overhead will become northwesterly. This flow regime should allow for additional rounds of precipitation each evening as convection slides into the region from the higher terrain of New Mexico. GKendrick && .LUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM CDT this evening for TXZ024>026- 030>032-036>038-042>044. && 30/01/10
Hazardous weather outlook, Jun 28, 11:06 AM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1106 AM CDT Mon Jun 28 2021 TXZ021>044-291615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1106 AM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered showers and isolated thunderstorms will affect the entire region this afternoon into tonight. The more intense activity will be capable of producing heavy rain and flooding and will be most prevalent off the Caprock. A Flash Flood Watch is in effect through this evening for the southeast Texas Panhandle and the Rolling Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms and heavy rainfall will be possible each day through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 28, 9:05 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLOOD 3 NW JUSTICEBURG 33.08N 101.24W
06/28/2021 GARZA TX LAW ENFORCEMENT
GARZA COUNTY SHERIFF REPORTS MULTIPLE AREAS OF WATER
RUNNING OVER THE ROADWAY ON US-84 BETWEEN POST AND
JUSTICEBURG.
&&
EVENT NUMBER LUB2100432
DWKLocal storm report, Jun 28, 9:41 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
941 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO 1 S OPDYKE WEST 33.57N 102.30W
06/27/2021 HOCKLEY TX SOCIAL MEDIA
BRIEF ROPE - NO DAMAGE REPORTED
&&
EVENT NUMBER LUB2100433
JGDLocal storm report, Jun 28, 9:43 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
943 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM DOWNBURST 2 N OPDYKE WEST 33.62N 102.30W
06/27/2021 U0 MPH HOCKLEY TX FIRE DEPT/RESCUE
REPORTS OF POWER FLASHES
&&
EVENT NUMBER LUB2100434
JGDSpecial weather statement, Jun 28, 10:04 AM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Lubbock TX 1004 AM CDT Mon Jun 28 2021 TXZ037-043-281530- Dickens TX-Kent TX- 1004 AM CDT Mon Jun 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENT AND SOUTHERN DICKENS COUNTIES UNTIL 1030 AM CDT... At 1004 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Spur, moving northeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3326 10088 3338 10104 3365 10094 3345 10058 TIME...MOT...LOC 1504Z 221DEG 16KT 3338 10090 23
Local storm report, Jun 28, 11:09 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1109 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 4 WSW LAKE ALAN HENRY 33.05N 101.11W
06/28/2021 GARZA TX SOCIAL MEDIA
WATER ENCROACHING INTO STRUCTURES
&&
EVENT NUMBER LUB2100435
JGDLocal storm report, Jun 28, 11:18 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1118 AM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM DOWNBURST 1 NNW OPDYKE 33.61N 102.28W
06/27/2021 E70 MPH HOCKLEY TX EMERGENCY MNGR
TWO 12 KVA POLES SNAPPED
&&
EVENT NUMBER LUB2100436
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM CDT | Areal Flood Advisory | LUB | Floyd, Hale, Motley | 83 min |
| Jun 27, 8:41 PM CDT | Special Weather Statement | LUB | Hockley | 34 min |
| Jun 27, 8:51 PM CDT | Tornado Warning | LUB | Hockley | 24 min |
| Jun 27, 9:20 PM CDT | Special Weather Statement | LUB | Hockley | 25 min |
| Jun 27, 9:30 PM CDT | Special Weather Statement | LUB | Lamb | 30 min |
| Jun 27, 9:32 PM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Cottle, Floyd, Hale, Hall and 3 more | 88 min |
| Jun 27, 10:35 PM CDT | Special Weather Statement | LUB | Hockley | 25 min |
| Jun 27, 11:08 PM CDT | Areal Flood Advisory | LUB | Hale, Lamb | 2 hr |
| Jun 28, 7:41 AM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 2 hr |
| Jun 28, 8:27 AM CDT | Flash Flood Warning | LUB | Garza, Kent | 2 hr |
| Jun 28, 8:33 AM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 43 min |
| Jun 28, 9:18 AM CDT | Flash Flood Watch | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 12 hr |
| Jun 28, 10:00 AM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Garza, Kent | 81 min |
| Jun 28, 10:04 AM CDT | Special Weather Statement | LUB | Dickens | 26 min |
| Jun 28, 10:57 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 26 min |
| Jun 28, 11:19 AM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Floyd, Garza, Kent, Motley | 3 hr |
| Jun 28, 2:20 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 3 hr |
Nearby
River Flood Advisories in Texas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.